Haven't been feeling myself lately

Hello all. I was just wondering if others feel this way sometimes. I have been feeling off mentally this past week. My memory has been awful and a few times since Friday I have had this confession experience going on. I was driving on Friday with the wife running errands (which I usually don't drive anymore) and made many mistakes and got confused on my sense of direction. Yesterday my wife was talking to me, then suddenly I just heard mumbling and didn't understand what she was saying. I had to have her repeat herself. My wife, God bless her heart tries to not get frustrated with me, but she is always having to repeat herself, or remind me of things because my memory is so bad. I had a mri on my head about a year ago and they saw nothing on the tesets that would indicate stroke. But that's how I feel, as if I had a stroke and my memory was partially wiped out. My short term memory is terrible. I was wondering if others have had this, and if you were able to get it fixed, or under control?

10 Replies

  • I'm always confused when people say it feels like I was having a stroke because I've had two strokes and never felt a thing either time. I do drive and my memory has never been affected. I think what you describe sounds like a Tia but I'm no doctor and Tia's do not show on scans. I think you should seek help from A&E today quite honestly or at the very least see your GP in the morning.

  • When I say that is how I feel in relating to a stroke, I am talking about what effects the stroke can leave behind. I'm not saying that I feel a stroke, just the symptoms

  • Hi again,

    So sorry to hear you feel so bad. I remember you mentioned earlier that you live in the US and have Lupus Anticoagulant and that you may have tested it even after you have started Warfarin.

    I have learnt here that when we take Warfarin the result of LA is not reliable. I am on Warfarin since 5 years and since that time my Hematologist do not take those tests any more. They tested LA earlier several years but after Warfarin I may still have LA but I can not test it anymore unless I stop Warfarin which I do not intend to do.

    I really wonder if you have got a Doctor who knows what APS (Huges Syndrome) stands for; too thick blood that has to be stable and properly thinned otherwise we get that neurological symptoms back toghether with TIAs and also PEs and DVTs etc etc.

    Your bad memory and thinking is most certainly due to too thick blood that is not enough anticoagulated. I can tell you that I still (enough anticoagulated) have difficulties sometimes to find the right direction but earlier it could happen that I did not recognize the route that I used to drive very often. I sold my care in 2009 when I saw double before the Warfarin-era.

    Have you read "Sticky Blood Explained" by Kay Thackray. When I had read that book I understood that I had to start Warfarin and when my blood was thinned at a proper level my symtoms reduced a lot and most of them disapperared totally.

    Hope you can find a Doctor who understands your problems. That is very important!!

    Best wishes from Kerstin in Stockholm

  • The dr and anticoagulation clinic said they are able to test the blood and average the numbers while on anticoagulants. I asked them about that and they said it's not a problem to test it. The numbers aren't way off plus or minus.

  • They test Kardiolipinantibodies and beta2Glycoprotein1 at least once a year since 2002 and they are mostly > 160 every time. Lupus Anticoagulant is not tested after i started Warfarin. They are tested at Karolinska Hospital in Stockholm. That is what I have been told.

    It is more important that you have someone who knows APS who can help you with your APS-symptoms.


  • Please check out website CALD apsfausa.org! I'm in NY and found a great Rheumotologist thru this website!

  • I tested positive for all 3. Noone will take me off warfarin at all. There are no drs anywhere close to where I live that are considered APS specialists. There are a few in New York that I have found, but that is on the complete opposite side of the country from me. Since I am a veteran I can only see VA approved drs. There's no way I would pay out of pocket to see a APS specialist over 3000 miles away.

  • Hi do check in with your consultant to check what is going on with your anticoagulation, also at the same time get your Vitamin D, B12 and iron checked plus your thyroid, as any of these not being right will make you worse. MaryF

  • I see the anticoagulation clinic every other week. I am always withing their parameters that they set between 2-3. They will not go any higher. The last medical guidelines that they have say between 2.0_3.0 for APS.

  • "They will not go any higher. The last medical guidelines that they have say between 2.0_3.0 for APS."

    -- and therein may be your problem. It seems that nearly everyone on here is on an INR of around 3.5 and get symptoms when it goes lower. Can you ask to go on Clexane or similar? You may feel a whole lot better.

    Is it recently getting worse, or is it all the time? I'm not on Warfarin but I'm the same as Kerstin-my last Cardiolipin antibody and B2 gycoprotein were both >160. I get tested once a year.

    Can you find some info on the Charity website and print it out to take to your next visit?

You may also like...